Hail, Oklahoma
- When
- July 8, 3:33 PM CST
- Where
- Oklahoma County, 2.18 mi N of Oklahoma City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.501, -97.504
The report was relayed through mPING.
Scattered afternoon and evening thunderstorms developed across portions of northern and western Oklahoma on the 8th, on the periphery of a convectively modified surface boundary. Despite modest deep-layer wind fields (contributing to modest wind shear), strong instability and consolidated outflow boundaries led to occasional reports of severe wind gusts and thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered afternoon and evening thunderstorms developed across portions of northern and western Oklahoma on the 8th, on the periphery of a convectively modified surface boundary. Despite modest deep-layer wind fields (contributing to modest wind shear), strong instability and consolidated outflow boundaries led to occasional reports of severe wind gusts and thunderstorm wind damage. Large hail was also reported with briefly organized thunderstorms in Garfield and Kiowa Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 8, 12:21 PM CST, 3 hours 12 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 121 PM CDT Tue Jul 8 2025 ...New NEAR TERM, SHORT TERM... .KEY MESSAGES... Updated at 120 PM CDT Tue Jul 8 2025 - Scattered storms this afternoon/evening bring a risk of localized flooding and damaging winds. - Hot and humid conditions Thursday and Friday with heat indices near 105 deg F possible in the southeast. - Another chance for storms arrives with a front this weekend. && .NEAR TERM... (Rest of today and tonight) Issued at 120 PM CDT Tue Jul 8 2025 An outflow boundary continues to move south across northern Oklahoma this morning and the airmass is becoming uncapped. We are seeing storms beginning to develop along this boundary early this afternoon and this is expected to become more widespread this afternoon. Mixed layer instability of 2000-3000 J/kg will be sufficient for some strong to severe storms, with the strong winds and hail. Many of the models and the NBM seem to be significantly under representing the storm potential, so have increased POPs from NBM for today and this evening. Storm potential will decrease late this evening. && .SHORT TERM... (Wednesday through Thursday night) Issued at 120 PM CDT Tue Jul 8 2025 Some lingering storm potential will continue in the day and early evening Wednesday, mainly in the southeast. Otherwise it looks like the precipitation potential is at a minimum Wednesday night into Thursday with more ridging aloft pushing into the Plains. && .LONG TERM... (Friday through Monday) Issued at 131 AM CDT Tue Jul 8 2025 Hot and humid conditions are expected to continue into Friday, with high temperatures in the 90s and heat index values potentially reaching 105 degrees in the southeastern parts of the forecast area again. Forecast models show a cold front approaching the region Friday night. There remains some uncertainty regarding the exact timing and strength of this front, as it appears to give us only a glancing blow. Still, its passage will bring another round of thunderstorm chances, followed by a brief cooldown in temperatures this weekend that will be most noticeable across northern Oklahoma. Day && .AVIATION... (18Z TAFS) Issued at 1236 PM CDT Tue Jul 8 2025 Isolated rain/storms developing along an outflow boundary currently moving into central Oklahoma will continue to dig southward with 30% probabilities for TSRA across all but our northernmost terminals (KWWR & KPNC) at least through 23Z. Although most of our terminals should stay in a VFR Category, any storms passing over any affected terminals could briefly reduce to a MVFR category due to reduced visibilities in rain and potentially a lower ceiling. Patchy radiational fog may develop across southeast Oklahoma after 10Z which could reduce the visibilities to an MVFR Category at terminal KDUA. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 93 72 95 / 30 10 0 0 Hobart OK 70 98 72 100 / 30 0 0 0 Wichita Falls TX 73 96 74 98 / 20 10 10 0 Gage OK 67 96 70 99 / 20 0 0 0 Ponca City OK 70 93 72 95 / 20 10 10 0 Durant OK 73 92 73 95 / 30 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...26 SHORT TERM...26 LONG TERM....14 AVIATION...68
Special Weather Statement
National Weather Service Norman OK
200 PM CDT Tue Jul 8 2025
OKZ026-081930-
Lincoln OK-
200 PM CDT Tue Jul 8 2025
...Strong thunderstorms will impact portions of northeastern Lincoln
County through 230 PM CDT...
At 200 PM CDT, Doppler radar was tracking strong thunderstorms near
Agra and near Kendrick. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chandler, Stroud, Davenport, Tryon, Agra, Kendrick, Avery, and
Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3594 9670 3567 9662 3573 9688 3594 9698
TIME...MOT...LOC 1900Z 314DEG 14KT 3591 9689 3579 9681
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
231 PM CDT Tue Jul 8 2025
OKZ020-026-082000-
Payne OK-Lincoln OK-
231 PM CDT Tue Jul 8 2025
...A strong thunderstorm will impact portions of northwestern Lincoln
and south central Payne Counties through 300 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perkins. This storm was drifting slowly southeast.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perkins, Carney, Tryon, and Agra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3596 9714 3602 9703 3594 9680 3579 9704
TIME...MOT...LOC 1930Z 321DEG 3KT 3595 9704
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
327 PM CDT Tue Jul 8 2025
OKZ019-025-026-082100-
Oklahoma OK-Logan OK-Lincoln OK-
327 PM CDT Tue Jul 8 2025
...A strong thunderstorm will impact portions of west central
Lincoln, northeastern Oklahoma and southeastern Logan Counties
through 400 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Meridian, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northeastern Edmond, Luther, Wellston, Carney, Arcadia, Meridian, and
Fallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3591 9728 3582 9701 3559 9706 3571 9747
TIME...MOT...LOC 2027Z 001DEG 10KT 3580 9723
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
334 PM CDT Tue Jul 8 2025
OKZ031-032-082100-
Hughes OK-Seminole OK-
334 PM CDT Tue Jul 8 2025
...A strong thunderstorm will impact portions of Seminole and
northwestern Hughes Counties through 400 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wewoka, moving southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Seminole, Holdenville, Wewoka, Maud, Bowlegs, Sasakwa, Yeager,
Little, Spaulding, and Lima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3493 9647 3500 9667 3507 9678 3519 9677
3520 9678 3524 9678 3540 9663 3539 9662
3521 9630
TIME...MOT...LOC 2033Z 031DEG 22KT 3516 9652
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
349 PM CDT Tue Jul 8 2025
OKZ009-010-082115-
Woodward OK-Ellis OK-
349 PM CDT Tue Jul 8 2025
...A strong thunderstorm will impact portions of north central Ellis
and southwestern Woodward Counties through 415 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Fargo, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gage, Fargo, and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3649 9980 3656 9957 3630 9943 3623 9975
TIME...MOT...LOC 2049Z 344DEG 8KT 3643 9965
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
414 PM CDT Tue Jul 8 2025
OKZ025-082145-
Oklahoma OK-
414 PM CDT Tue Jul 8 2025
...A strong thunderstorm will impact portions of southwestern
Oklahoma County through 445 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm over
northern Oklahoma City, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oklahoma City, Midwest City, Del City, Choctaw, Warr Acres, The
Village, Spencer, Nichols Hills, Nicoma Park, Valley Brook, Tinker
Air Force Base, Forest Park, Lake Aluma, Smith Village, The Capitol,
The Fairgrounds, and Will Rogers Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3538 9760 3557 9763 3562 9741 3538 9726
TIME...MOT...LOC 2114Z 346DEG 10KT 3554 9750
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WareThe Norman radar (KTLX), 28 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
18 thunderstorm wind, 6 hail. Local standard time, as filed.
The report was relayed through mPING.
Medford (MEDF) Mesonet observation.
An estimated wind gust in the community of Kremlin. The location is approximate.
Hail size increased from nickel-size to golf ball-size in the community of Kremlin between 1846 and 1853 LST. The location is approximate.
Relayed images show light roof damage to a manufactured home along with a power pole blown down. A handheld anemometer recorded a 61-knot wind gust at this location. The event time is estimated from radar observations.
The location is approximate.
Hobart Regional Airport (KHBR) observation.
The report was relayed through mPING.
The report was relayed through mPING. The event time is adjusted based on radar observations and additional nearby reports.
Hobart (HOBA) Mesonet observation.
Hobart (HOBA) Mesonet observation.
Hailfall along County Road 2180. The location is approximate.
Gage Airport (KGAG) observation.
Sundance Airport (KHSD) observation.
Arnett (ARNE) Mesonet observation.
Arnett (ARNE) Mesonet observation.
Wiley Post Airport (KPWA) observation.
Wiley Post Airport (KPWA) observation.
Frederick Regional Airport (KFDR) observation.
Camargo (CAMA) Mesonet observation.
A crane was blown over, landing on a nearby parked vehicle. The location is approximate, and the event time is estimated from radar observations.
A measured wind gust near the junction of Interstate 40 and U.S. Highway 283.
Elk City Regional Business Airport (KELK) observation.
Clinton-Sherman Airport (KCSM) observation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280693, 1280694, 1280696, 1280698, 1280720, 1280700, 1280706, 1280704, 1280707, 1280710, 1280712, 1280716, 1281447, 1281448, 1281451, 1281461, 1281467, 1281470, 1281472, 1281473, 1281478, 1280723, 1281474, 1281475.